Or, the mysterious case of the sick Rose...
According to Wikipedia, and bolded for importance: Metformin is the most popular anti-diabetic drug in the United States and one of the most prescribed drugs in the country overall, with nearly 35 million prescriptions filled in 2006 for generic metformin alone. It is also used in
the treatment of polycystic ovary syndrome.
When prescribed appropriately, metformin causes few adverse effects-the most
common is gastrointestinal upset-
The most common adverse effect of metformin is gastrointestinal upset, including diarrhea, cramps, nausea, vomiting and increased flatulence; metformin is more commonly associated with gastrointestinal side effects than most other anti-diabetic drugs.
Gastrointestinal upset can cause severe discomfort for patients; it is most common when metformin is first administered, or when the dose is increased. The discomfort can often be avoided by beginning at a low dose (1 to 1.7 grams per day) and increasing the dose gradually. Gastrointestinal upset after prolonged, steady use is less common.
I expected and received the common side effects, making me incredibly attractive to be around. :P
However, I didn't expect the severe gastro-whosy-whats-it.
I had been getting long periods of nausea, and had already called my doctor about this; whom hasn't returned my call.. >:(
Sunday, I went to work feeling a bit nauseous, as had become the usual every few days or so. Didn't pay it too much mind throughout the day.
It stuck with me after I got off work and made pasta for supper and the nausea seemed to calm down a bit.
Until, a little after 9 p.m., the nausea was accompanied by pain.
Thinking that it would soon pass, I sat back and tried to relax as much as possible. The pain began to come in waves; so I took deep breaths, as this always works to make me feel better.
Yet, every second that ticked by, the pain got worse and worse.
I tried to focus on the MMO I was playing, to distract myself.
Yet, the pain kept coming on. It got to where I couldn't speak.
I hadn't felt this kind of pain in years and was terrified. I was thinking that my old pains were back! I had to get to the ER.
My ability to even stand was gone.
I was crawling around, gathering up my medications (which is something you should bring with you when visiting a doctor of any sort) and realized: if I can't walk... there's no way I'm going to be able to drive!
To stave off ambulance fees, I called a friend to act as driver.
Yet, instead of taking me to the ER, he took me back to his and forced me to lay down and take my meds.
When the pain had lessened and I was a bit more coherent, he reminded me that since stomach pains are such a nebulous symptom, chances are that the nurse/doctor would just give me some medication to sleep it off.
And that's what I did.
I have yet to find out what it is that's making the medicine mess with me.
I've heard two accounts of others taking the medicine: no problems with one and just nausea with the other.
If pain like that is anything like having birth/contractions, you can take that to someone else! I'll have none of that!